MAUDE Adverse Event Report: NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16016550
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for evaluation as product was explanted and implanted back into the patient.Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Single use: reuse of a single use device that has come in contact with blood, bone, tissue or other body fluids may lead to patient or user injury.Possible risks associated with reuse of a single use device include, but are not limited to, mechanical failure, material degradation, potential leachables, and transmission of infectious agents.No product returned for evaluation.
 
Event or Problem Description
On (b)(6) 2017, a patient underwent a posterior lumbar interbody fusion procedure at l4-5 levels followed by posterior spinal fixation at t8-l5 levels.Post-operative radiographs showed the l5 screw was not angled correctly and deviated into the spinal canal.On (b)(6) 2017 a revision procedure was performed where the l5 screw was explanted and re-implanted in the correct angle.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6976945
Report Number2031966-2017-00149
Device Sequence Number16544111
Product Code NKB
UDI-Device Identifier00887517553591
UDI-Public00887517553591
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number16016550
Device Lot NumberJP12027
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;